MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGU262110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/23/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2015, this patient suffered a traumatic thoracic aortic transection following a skydiving accident.The patient underwent endovascular treatment using a gore® conformable tag® thoracic endoprosthesis.On (b)(6) 2020, the patient contacted a gore representative and indicated that he checked himself into a hospital due to covid-19 like symptoms.Computed tomography (ct) was performed, which revealed possible infection in the area around the gore® ctag® device.The patient was not diagnosed with any illness prior to the ct scan.The patient was started on a regimen of antibiotics.On (b)(6) 2020, a biopsy/tissue with gram stain was performed.The results indicated a rare number streptococcus anginosus group and rare to small number gram positive cocci in pairs.No polymorphonuclear cells were seen.Therefore, on (b)(6) 2020, the patient underwent an explant of the ctag® device, and open replacement of the descending aorta with aortic homograft, omental flap, and intercostal muscle flap.The patient will be maintained on ceftriaxone for six weeks post-surgery.
 
Additional Manufacturer Narrative
Additional manufacturer narrative/corrected data - patient underwent explant of the thoracic endograft and open replacement of the descending thoracic aorta with aortic homograft, omental flap, and intercostal muscle flap on (b)(6) 2020.He will be maintained on ceftriaxone for 6 weeks.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10029066
Report Number2017233-2020-00332
Device Sequence Number19787543
Product Code MIH
UDI-Device Identifier00733132617791
UDI-Public00733132617791
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2018
Device Model NumberTGU262110
Device Catalogue NumberTGU262110
Device Lot Number13945922
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/06/2020
Supplement Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age41 YR